MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. EVIS EXERA II GASTROINTESTINAL VIDEOSCOPE

AIZU OLYMPUS CO., LTD. EVIS EXERA II GASTROINTESTINAL VIDEOSCOPE
Model Number GIF-XP180N
Medical Device Problem Code Poor Quality Image (1408)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This mdr is being submitted as part of a retrospective review and remediation effort based on enhancements made to the company¿s mdr and complaint handling processes.Capas have been opened to manage the actions that are being taken to remediate this issue and ensure any required mdr reporting is completed.The subject device was returned to an olympus service center for evaluation.Upon inspection and testing of the returned device, the customer's complaint was confirmed.A review of the device history record found no deviations that could have caused or contributed to the reported issue.The device met all specifications at the time of shipment.It has been over 9 years since the subject device was manufactured.Based on the results of the legal manufacturer's investigation, although a conclusive root cause could not be determined, it is likely that a blurry image was displayed due to following: - the entire image was blurred due to damage to the ccd unit.- the entire image was blurred due to sliding error of movable l-range that occurred in the zoom scope.- blurring the entire image occurred within the allowable range.- the entire image was blurred due to damage or deformation of the connector.The following information is stated in the ifu (instructions for use) which may help to prevent the issue: operation manual - inspection of the endoscopic system operation manual: important information ¿ please read before use - warnings and cautions.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
The customer reported that the subject device displayed a blurry image.It is unknown when the reported issue was found.There was no report of patient or user injury due to the event.

Brand Name
EVIS EXERA II GASTROINTESTINAL VIDEOSCOPE
Common Device Name
GASTROINTESTINAL VIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA   965-8520
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16137262
Report Number9610595-2023-00585
Device Sequence Number20513941
Product Code FDS
UDI-Device Identifier04953170307515
UDI-Public04953170307515
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K100584
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGIF-XP180N
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/11/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/11/2022
Initial Report FDA Received Date01/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/06/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown